How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Spotting on underwear at 60 years old

This answer was rated:

spotting on underwear at 60 years old
Dr. Owen :

Hello, and I am pleased to help, use of my answers are for educational purposes only.

Dr. Owen :

Hello

Dr. Owen :

How long has this been going on?

Dr. Owen :

How long have you been in menopause?

Dr. Owen :

Does this happen all the time, such as Daily?

Dr. Owen :

Hello-

Dr. Owen :

Spotting could occur for many reasons - such as due to Atrophy (meaning due to you being in menopause and no estrogen available and hence the skin of the vagina/ uterus is thin and can cause bleeding / spotting

Dr. Owen :

You might also have a Polyp - which is not necessarily cancer -

Dr. Owen :

You might have an infection

Dr. Owen :

You might have a thyroid condition which can cause bleeding / spotting

Dr. Owen :

And, this can also be due to Dysplasia (precancer ) or a Cancer - but these would be unlikely - but they should be checked.

Dr. Owen :

So, here is what you need to do

Dr. Owen :

You need a pelvic exam, a PAP smear, an Endometrial of the inside of your uterus (takes a few seconds by an ob/gyn in the office), plus a pelvic ultrasound and a TSH thyroid blood test.

Dr. Owen :

I hope this helps

Dr. Owen :

If you have more questions, please ask

Customer:

Could it be from dryness of vagina I have not applied my oestragen cream for a while

Dr. Owen :

Yes, that is the 'Atrophy' of not having any estrogen - that would be the most common reason

Dr. Owen :

But, I wanted you to have all the information so that you are fully informed so that you know what to do.

Customer:

Should I apply cream tonight and see if spotting stops

Dr. Owen :

Yes, you can - if might take a few days to stop the spotting

Dr. Owen :

But, I would still suggest getting the exam I suggested just to be sure.

Dr. Owen :

I Hope this helps

Dr. Owen :

If you have more questions, please ask

Customer:

Thanks for your help

Dr. Owen :

If no more questions, please click on EXCELLENT, thank you

Dr. Owen :

You are very welcome

Dr. Owen and other OB GYN Specialists are ready to help you